Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 7, 2018, 12:42 AM CDT for Ellis County, Rush County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 12:42 AM CDT (05:42 UTC)
- Expired
- Aug 7, 2018, 1:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
036
WWUS83 KDDC 070542
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1242 AM CDT TUE AUG 7 2018
KSZ031-046-070645-
Rush KS-Ellis KS-
1242 AM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR RUSH AND SOUTHEASTERN ELLIS
COUNTIES UNTIL 145 AM CDT...
At 1242 AM CDT, Doppler radar was tracking a strong thunderstorm 3
miles southwest of Munjor, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hays, La Crosse, Victoria, Walker, Otis, Bison, Schoenchen, Rush
Center, Liebenthal, Timken, Alexander, Munjor, Loretta, Nekoma,
Hargrave, Pfeifer, Toulon, Shaffer and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3887 9904 3836 9903 3837 9955 3851 9957
3896 9934
TIME...MOT...LOC 0542Z 287DEG 33KT 3877 9929
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:02 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 7, 12:02 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1202 AM CDT Tue Aug 7 2018 ...UPDATE TO AVIATION... .SYNOPSIS... Issued at 1042 PM CDT Mon Aug 6 2018 WV imagery indicates a zonal flow aloft prevailing across the Western High Plains while a weak upper level shortwave trough is transitioning eastward across the Northern Plains. Near the surface, a near stationary frontal boundary extends from extreme southeast Colorado northeastward across southwest Kansas into northeast Kansas. && .SHORT TERM...(This evening through Tuesday) Issued at 306 PM CDT Mon Aug 6 2018 Scattered thunderstorms will be possible this evening into tonight as an upper level disturbance moves out of the Colorado Rockies and into the Central High Plains. A frontal boundary at the surface will also help enhance lift across the area. The atmosphere will only be marginally unstable but a few storms may become severe with hail and wind being the main concern. Winds behind the frontal boundary will be form the northeast with southerly winds ahead of the front. A few lingering showers will be possible across south central Kansas tomorrow morning. Otherwise expect decreasing cloudiness as the day progresses. Lows tonight look to range from the low 60s across west central Kansas to low 70s across south central Kansas. Highs tomorrow only look to reach into the upper 80s. .LONG TERM...(Tuesday night through Monday) Issued at 306 PM CDT Mon Aug 6 2018 The frontal boundary mentioned in the short term will slide south and stall out south of the area Tuesday night into Wednesday. This will confine precipitation chances to the southern half of the CWA. However, most places look to remain dry. This will also set up a east-southeast upslope flow across the Central High Plains. The remainder of the long term forecast looks dry as the upper level high currently over the southwestern United States shifts northward into the Intermountain West by mid week then slowly shift eastward thereafter. As for temperatures, highs will start out in the upper 80s Wednesday and Thursday, then around 90 degrees Friday through this weekend. Lows will generally dip into the 60s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1200 AM CDT Tue Aug 7 2018 Thunderstorms will drift eastward across central and much of southwest Kansas overnight, potentially affecting the vicinity of all TAF sites with brief periods of MVFR/IFR conditions. Otherwise, predominately VFR conditions will prevail through Tuesday evening. Winds are expected to remain generally light and variable overnight as a near stationary frontal boundary bisecting southwest Kansas moves very little early in the period. Winds are then expected to turn northeasterly 5 to 15kt late this morning through the afternoon time frame as the frontal boundary begins to shift slowly southward. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 88 65 87 / 50 20 30 20 GCK 64 87 63 86 / 60 20 30 10 EHA 63 87 63 85 / 60 20 60 30 LBL 66 89 65 86 / 50 20 50 20 HYS 65 86 64 87 / 60 20 0 10 P28 72 91 68 88 / 40 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJohnson SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...JJohnson
Hazardous weather outlook, Aug 6, 4:14 AM CDT, 20 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 414 AM CDT Mon Aug 6 2018 KSZ030-031-043>046-061>066-074>081-084>090-070915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 414 AM CDT Mon Aug 6 2018 /314 AM MDT Mon Aug 6 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible late this afternoon through this evening, particularly across west central and portions of southwest Kansas. The main threat will be quarter to golf ball size hail and damaging winds in excess of 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- There is a marginal risk for severe thunderstorms across extreme southwest Kansas late Tuesday with up to quarter size hail and wind gusts up to 60 mph the main threats. Thunderstorms will be possible again Wednesday with minimal potential for severe weather. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening...mainly west of a Larned to Liberal line. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 6, 8:34 PM CDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service Dodge City KS 834 PM CDT MON AUG 6 2018 KSZ030-045-070230- Trego KS-Ness KS- 834 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NESS AND SOUTHERN TREGO COUNTIES UNTIL 930 PM CDT... At 833 PM CDT, Doppler radar was tracking a strong thunderstorm very near Arnold, moving east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ransom, Brownell, Cedar Bluff and Arnold. LAT...LON 3883 9960 3853 9959 3848 10015 3873 10015 TIME...MOT...LOC 0133Z 262DEG 15KT 3862 10005 RBURG
Special weather statement, Aug 6, 9:39 PM CDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Dodge City KS 939 PM CDT MON AUG 6 2018 KSZ031-070345- Ellis KS- 939 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 1045 PM CDT... At 938 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southwest of Zurich, or 17 miles north of Ellis, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Catherine and Emmeram. LAT...LON 3890 9904 3897 9959 3913 9959 3913 9904 TIME...MOT...LOC 0238Z 289DEG 23KT 3917 9947 RBURG
Special weather statement, Aug 6, 11:34 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1134 PM CDT MON AUG 6 2018
KSZ030-031-070530-
Trego KS-Ellis KS-
1134 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR TREGO AND NORTHERN ELLIS COUNTIES
UNTIL 1230 AM CDT...
At 1134 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 2 miles south of Quinter to 3 miles southwest
of Plainville. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hays, Ellis, Wakeeney, Catherine, Ogallah, Collyer, Emmeram, Trego
Center, Yocemento, Riga and Voda.
LAT...LON 3894 9904 3878 9992 3893 10015 3913 10015
3913 9904
TIME...MOT...LOC 0434Z 288DEG 25KT 3903 10023 3919 9933
GERARDSpecial weather statement, Aug 7, 12:25 AM CDT, 17 minutes before
Special Weather Statement National Weather Service Dodge City KS 1225 AM CDT TUE AUG 7 2018 KSZ084-085-070630- Stevens KS-Morton KS- 1225 AM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORTON AND SOUTHERN STEVENS COUNTIES UNTIL 130 AM CDT... At 1225 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Hough, or 9 miles south of Rolla, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hugoton, Rolla, Wilburton and Feterita. LAT...LON 3699 10183 3722 10180 3716 10108 3700 10108 TIME...MOT...LOC 0525Z 287DEG 26KT 3699 10157 GERARD
Special weather statement, Aug 7, 12:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1242 AM CDT TUE AUG 7 2018
KSZ031-046-070645-
Rush KS-Ellis KS-
1242 AM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR RUSH AND SOUTHEASTERN ELLIS
COUNTIES UNTIL 145 AM CDT...
At 1242 AM CDT, Doppler radar was tracking a strong thunderstorm 3
miles southwest of Munjor, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hays, La Crosse, Victoria, Walker, Otis, Bison, Schoenchen, Rush
Center, Liebenthal, Timken, Alexander, Munjor, Loretta, Nekoma,
Hargrave, Pfeifer, Toulon, Shaffer and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3887 9904 3836 9903 3837 9955 3851 9957
3896 9934
TIME...MOT...LOC 0542Z 287DEG 33KT 3877 9929
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:34 PM CDT | Special Weather Statement | DDC | Ness | 56 min |
| Aug 6, 9:39 PM CDT | Special Weather Statement | DDC | Ellis | 66 min |
| Aug 6, 11:34 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 56 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 33 min |
| Aug 7, 12:25 AM CDT | Special Weather Statement | DDC | Stevens | 65 min |
| Aug 7, 1:05 AM CDT | Special Weather Statement | DDC | Finney, Kearny | 55 min |
| Aug 7, 1:07 AM CDT | Special Weather Statement | DDC | Ness | 53 min |
| Aug 7, 1:19 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 41 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.